Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 159, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 17, 2016, 12:55 PM EDT for 5 counties in West Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2016, 12:55 PM EDT (16:55 UTC)
- Expired
- Aug 17, 2016, 2:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 33 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 1:14 PM EDT | TSTM WND DMG | 2 Ese Culloden, WV | A FEW LARGE TREES FELL INTO POWER LINES ALONG COUNTY ROUTE 50... LAKE DRIVE... AND SYCAMORE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
686 WUUS51 KRLX 171655 SVRRLX WVC011-039-043-053-079-171800- /O.NEW.KRLX.SV.W.0159.160817T1655Z-160817T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1255 PM EDT WED AUG 17 2016 THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN WESTERN WEST VIRGINIA... SOUTHERN MASON COUNTY IN WESTERN WEST VIRGINIA... NORTH CENTRAL LINCOLN COUNTY IN CENTRAL WEST VIRGINIA... NORTHEASTERN CABELL COUNTY IN CENTRAL WEST VIRGINIA... WEST CENTRAL KANAWHA COUNTY IN CENTRAL WEST VIRGINIA... * UNTIL 200 PM EDT * AT 1254 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ONA...OR 9 MILES EAST OF PROCTORVILLE...MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS... DUNBAR...HURRICANE...BARBOURSVILLE...MILTON...ELEANOR...POCA... CULLODEN...ONA...CROSS LANES...TEAYS VALLEY...INSTITUTE... TORNADO...BANCROFT...SALT ROCK AND FRAZIERS BOTTOM. THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 19 AND 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3832 8227 3853 8229 3862 8180 3834 8174 TIME...MOT...LOC 1654Z 260DEG 19KT 3843 8221 HAIL...0.88IN WIND...60MPH $$ 21
1 follow-up statement
830
WWUS51 KRLX 171735
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT WED AUG 17 2016
WVC043-171744-
/O.CAN.KRLX.SV.W.0159.000000T0000Z-160817T1800Z/
LINCOLN WV-
135 PM EDT WED AUG 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST
OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3862 8180 3834 8174 3833 8204 3837 8205
3838 8206 3856 8210
TIME...MOT...LOC 1734Z 260DEG 19KT 3847 8194
$$
WVC011-039-053-079-171800-
/O.CON.KRLX.SV.W.0159.000000T0000Z-160817T1800Z/
PUTNAM WV-MASON WV-CABELL WV-KANAWHA WV-
135 PM EDT WED AUG 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR PUTNAM...SOUTHERN MASON...EAST CENTRAL CABELL AND WEST CENTRAL
KANAWHA COUNTIES...
AT 134 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TEAYS
VALLEY... OR NEAR WINFIELD...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...
DUNBAR...HURRICANE...ELEANOR...POCA...CULLODEN...CROSS LANES...
TEAYS VALLEY...INSTITUTE...TORNADO...BANCROFT AND FRAZIERS BOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3862 8180 3834 8174 3833 8204 3837 8205
3838 8206 3856 8210
TIME...MOT...LOC 1734Z 260DEG 19KT 3847 8194
HAIL...0.88IN
WIND...60MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:01 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 17, 10:01 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Charleston WV 1001 AM EDT WED AUG 17 2016 .SYNOPSIS... Cold front will move through the forecast area today providing more rain and thunderstorms. Another cold front this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 10 am Wednesday...Tracking mid to upper level trough moving through central and eastern KY this morning with associated band of showers and isolated thunderstorms. Latest satellite imagery indicate that cloud tops are starting to cool, as trough moving into an area of more favorable development. So, we could see more pronounced precipitation development as the trough moves across this afternoon, especially along the Ohio River counties. Flow is southwesterly throughout a moist atmospheric column. Temps and POP forecast on track. Made slight adjustments upward to POP field based on latest radar and HRRR trends. Overall, these changes do not change the forecast much. PWAT values across the Ohio Valley will be up in the 2 inch range for this afternoon. Holding off on any headlines for widespread water problems this afternoon. But we could see some isolated water problems, especially in north central WV where flash flood guidance values lowest later today. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 245 am Wednesday... By Thursday morning the cold front should be mostly through the region. Have kept some chance PoP in for Thursday morning and into the afternoon for Southwest Virginia and in the West Virginia Mountains as orographic accent in the weak NW flow and their close proximity to the front may enhance shower activity. Things look to dry out overnight Thursday...but that will be short lived as guidance is indicating an increase in moisture across the region on Friday. Expect to see diurnal showers and storms develop and maximize in coverage late Friday afternoon and Friday evening...similar to what we have seen the last few days. The next short wave looks to edge closer to the region Saturday morning...but at this time it appears it should not have any impacts until after the short term period of the forecast. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 230 pm Tuesday... Models remain in good agreement on a stronger upper level short wave trough pushing a stronger cold front through the area Sunday. The front stalled to our south will lift northward on Saturday. plenty of moisture out ahead of this system will increase the chances of showers and thunderstorms. Sunday the front pushes through and exits on Monday. Cooler and drier air works into the area late Monday night into Tuesday...as high pressure builds in across the region. Pretty much stuck with a blend of guidance temps throughout. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... As of 530 am Wednesday... VFR/MVFR mix, trended Tafs a little more optimistic for the 09z update given the atmospheres tendency to go towards low stratus rather than fog. Cold front passes later today for another round of tstorms and associated ifr flight cats. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... ALTERNATE SCENARIOS: Fog may not develop due to stronger winds aloft mixing lower atmosphere. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY L M H H H H H H H H H L HTS CONSISTENCY L H H H H H H H H H H L BKW CONSISTENCY M M M H H H H H H H H L EKN CONSISTENCY L L M M M H H H H H H L PKB CONSISTENCY H H H M M M M H M M M L CKB CONSISTENCY H H L M M M H H H M H L AFTER 12Z THURSDAY... Brief IFR conditions in sct showers and thunderstorms through Thursday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JW/MPK NEAR TERM...KMC/JW SHORT TERM...MPK LONG TERM...JS AVIATION...JW
Hazardous weather outlook, Aug 17, 2:39 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 239 AM EDT WED AUG 17 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180645- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 239 AM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 11:51 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1151 AM EDT WED AUG 17 2016
KYZ103-105-WVZ005-006-013-024-171645-
BOYD-LAWRENCE-CABELL-MINGO-WAYNE-LINCOLN-
1151 AM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...SOUTHEASTERN BOYD...
NORTHWESTERN MINGO...WAYNE...SOUTHWESTERN LINCOLN AND WEST CENTRAL
CABELL COUNTIES...
AT 1150 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WINIFRED...OR
NEAR BLAINE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...LOUISA...WAYNE...BLAINE...BEECH FORK STATE PARK...
YATESVILLE LAKE STATE PARK...FORT GAY...DURBIN...ULYSSES...
KIAHSVILLE...CENTERVILLE...CHARLEY...EAST LYNN LAKE...MARTHA...
DUNLOW...BURNAUGH...HODE...KEATON...LAVALETTE AND GALLUP.
THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 9
AND 11.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3800 8302 3811 8290 3813 8290 3841 8241
3798 8218 3796 8220 3791 8216 3784 8241
3788 8242 3791 8247 3790 8247 3795 8250
3796 8253 3795 8258 3789 8260 3788 8262
3800 8294 3796 8299 3797 8302
TIME...MOT...LOC 1550Z 240DEG 49KT 3798 8287
21Special weather statement, Aug 17, 11:57 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1157 AM EDT WED AUG 17 2016 KYZ101-103-OHZ086-087-WVZ005>007-014-171700- BOYD-GREENUP-LAWRENCE-GALLIA-MASON-CABELL-PUTNAM-WAYNE- 1157 AM EDT WED AUG 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GREENUP...EASTERN BOYD...SOUTHEASTERN LAWRENCE...SOUTHEASTERN GALLIA...NORTHWESTERN PUTNAM...SOUTHWESTERN MASON...NORTHWESTERN WAYNE AND NORTHERN CABELL COUNTIES... AT 1156 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CATLETTSBURG... OR OVER ASHLAND...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNTINGTON...ASHLAND...IRONTON...COAL GROVE...CHESAPEAKE... PROCTORVILLE...CANNONSBURG...BARBOURSVILLE...KENOVA...CATLETTSBURG... CEREDO...BUFFALO...FLATWOODS...SOUTH POINT...RUSSELL...BURLINGTON... BELLEFONTE...AID...WESTWOOD AND CROWN CITY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 186 AND 191. INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 16. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3829 8264 3848 8277 3885 8206 3860 8188 TIME...MOT...LOC 1556Z 237DEG 11KT 3842 8262 21
Special weather statement, Aug 17, 12:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1220 PM EDT WED AUG 17 2016
WVZ005-024-025-171715-
LOGAN-MINGO-WAYNE-
1220 PM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT MINGO...SOUTH CENTRAL WAYNE AND
WESTERN LOGAN COUNTIES...
AT 1219 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DELONG...OR
NEAR INEZ...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...CHAPMANVILLE...DELBARTON...MOUNT GAY-SHAMROCK...
RED JACKET...CHATTAROY...HOLDEN...SOUTH WILLIAMSON...HODE...KERMIT...
LENORE...VARNEY...CRUM...DINGESS...MYRTLE...VERDUNVILLE...PIE...
BREEDEN...WILSONDALE AND NAUGATUCK.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 1 AND 34...AND NEAR MILE
MARKER 36.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3796 8228 3795 8230 3800 8202 3762 8200
3763 8218 3765 8218 3763 8219 3763 8222
3766 8224 3767 8229 3774 8233 3776 8231
3782 8238 3781 8240 3788 8242 3791 8247
3790 8247 3793 8250
TIME...MOT...LOC 1619Z 266DEG 27KT 3780 8256
21Special weather statement, Aug 17, 12:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT WED AUG 17 2016
OHZ086-WVZ006>008-013>016-171745-
GALLIA-MASON-CABELL-KANAWHA-ROANE-JACKSON-PUTNAM-LINCOLN-
1248 PM EDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GALLIA...
SOUTHWESTERN ROANE...PUTNAM...SOUTHERN MASON...NORTHWESTERN
LINCOLN...SOUTHEASTERN JACKSON...CABELL AND NORTHWESTERN KANAWHA
COUNTIES...
AT 1247 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MILTON...OR
11 MILES EAST OF PROCTORVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...
ST. ALBANS...DUNBAR...HURRICANE...BARBOURSVILLE...SISSONVILLE...
MILTON...ELEANOR...BUFFALO...POCA...TORNADO...ELKVIEW...ONA...
CROSS LANES...CULLODEN AND PINCH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 12.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 100 AND 131.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 19 AND 57.
ROUTE 119 BETWEEN MILE MARKERS 76 AND 80.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3878 8153 3836 8142 3828 8226 3855 8230
3858 8229 3858 8230 3863 8231
TIME...MOT...LOC 1647Z 259DEG 31KT 3846 8216
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:51 AM EDT | Special Weather Statement | RLX | Wayne | 54 min |
| Aug 17, 11:57 AM EDT | Special Weather Statement | RLX | Mason | 63 min |
| Aug 17, 12:20 PM EDT | Special Weather Statement | RLX | Mingo | 55 min |
| Aug 17, 12:48 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 57 min |
| Aug 17, 1:13 PM EDT | Tornado Warning | RLX | Cabell, Jackson, Kanawha, Putnam | 32 min |
| Aug 17, 1:18 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 57 min |
| Aug 17, 1:41 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam, Roane | 34 min |
| Aug 17, 2:11 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 64 min |
| Aug 17, 2:24 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 36 min |
| Aug 17, 2:31 PM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Lewis | 59 min |
| Aug 17, 2:54 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 36 min |
| Aug 17, 3:03 PM EDT | Special Weather Statement | RLX | Clay, Nicholas, Webster | 57 min |
| Aug 17, 3:16 PM EDT | Special Weather Statement | RLX | Summers | 29 min |
| Aug 17, 3:45 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 60 min |
| Aug 17, 3:56 PM EDT | Special Weather Statement | RLX | Cabell | 34 min |
| Aug 17, 4:12 PM EDT | Flash Flood Warning | RLX | Cabell, Mason, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.